Processing math: 100%
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×

System Upgrade on Tue, May 28th, 2024 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at customercare@wspc.com for any enquiries.

SEARCH GUIDE  Download Search Tip PDF File

  Bestsellers

  • articleNo Access

    The Graft Transformation and Their Application on the Spectral Radius of Block Graphs

    Let G be a connected graph and A(G) be the adjacency matrix of G. Suppose that λ1(G)λ2(G)λn(G) are the eigenvalues of G. In this paper, we first give a graft transformation on the spectral radius of graphs and then as their application, we determine the extremal graphs with maximum and minimum spectral radii among all clique trees. Furthermore, we also determine the unique graph with maximum spectral radius among all block graphs by using different methods.

  • articleNo Access

    The extremal spectral radius of outerplanar graphs without Ck

    An outerplanar graph is a graph which can be embedded in the plane so that all vertices are on one face, say the outer face. Let Ck be a cycle of length k with k3. Among the set of outerplanar graphs on n vertices without Ck, we first obtain that the extremal graph having the maximum spectral radius contains a subgraph Sn for k3 and n551227 and then we deduce the unique extremal graph having the maximum spectral radius for n>max{(2+6×2k2+1)2,551227} and k4, where Sn is the star with n vertices. Furthermore, for n9, among the set of outerplanar graphs without C3 on n vertices, we get that the star Sn is the unique extremal graph having the maximum spectral radius.

  • articleNo Access

    Spectral radius of weighted adjacency matrix of trees based on Balaban index

    For a graph G=(V(G),E(G)), the sum of the distance between vertex uV(G) and other vertices in G is denoted by σG(u). The Balaban index of G is defined as J(G)=mμ+1uvE(G)1σG(u)σG(v), where μ=mn+1, m=|E(G)|, n=|V(G)|. Based on the Balaban index of a graph, a weighted function is defined as f(x,y)=1xy, x>0,y>0. Define a matrix Af(G) as the weighted adjacency matrix of G, where Af(G)(u,v)=f(σG(u),σG(v)) if uv and Af(G)(u,v)=0 otherwise. In this work, we show that star Sn is with the largest spectral radius of Af(T) among trees with n vertices. Inversely, path Pn is with the smallest spectral radius of Af(T) in all caterpillar trees with n vertices.

  • articleNo Access

    Generalized spectral radius and norm inequalities for Hilbert space operators

    We apply spectral radius and norm inequalities to certain 2×2 operator matrices to give simple proofs, refinements and generalizations of known norm inequalities. New norm inequalities are also given. Our analysis uncovers the interplay between different spectral radius and norm inequalities.

  • articleNo Access

    Complex symmetry of weighted composition operators in several variables

    In this paper, we investigate analytic symbols ψ and φ when the weighted composition operator Cψ,φ is complex symmetric on general function space Hs. As applications, we characterize completely the compactness, normality and isometry of complex symmetric weighted composition operators. Especially, we show that the equivalence of compactness and Hilbert–Schmidtness, and the existence of non-normal complex symmetric operators for such operators, which answers one open problem raised by Noor in [On an example of a complex symmetric composition operators on H2(𝔻), J. Funct. Anal.269 (2015) 1899–1901] for higher dimensional case.

  • articleNo Access

    A closeness centrality reconnection strategy to suppress the traffic-driven epidemic spreading

    The inappropriate network structure often facilitates the epidemic spreading driven by traffic. In this paper, an edge reconnection strategy based on node closeness centrality is proposed to decrease the speed of epidemic spreading. In simulations, some evaluation indicators are introduced to measure the optimized effect. After adopting the proposed strategy, the spectral radius of optimized network gradually decreases as the number of edge reconnection increases, and eventually reaches a stable value. Consequently, the epidemic threshold, as a significant indicator to evaluate the speed of epidemic spreading, shows a noticeable increase. In addition, the comparisons of average path length and the scale of epidemic spreading can be intuitively obtained.

  • articleNo Access

    A SPECTRAL RADIUS ESTIMATE AND ENTROPY OF HYPERCUBES

    We consider a problem in Mathematical Biology that leads to a question in Graph Theory, which can be solved using an old but not widely known upper estimate of the spectral radius of a non-negative matrix. We provide a new proof of this estimate.

  • articleNo Access

    A NOTE ON THE NORMS OF TRANSITION OPERATORS ON LAMPLIGHTER GRAPHS AND GROUPS

    Let L≀X be a lamplighter graph, i.e., the graph-analogue of a wreath product of groups, and let P be the transition operator (matrix) of a random walk on that structure. We explain how methods developed by Saloff-Coste and the author can be applied for determining the ℓp-norms and spectral radii of P, if one has an amenable (not necessarily discrete or unimodular) locally compact group of isometries that acts transitively on L. This applies, in particular, to wreath products K≀G of finitely-generated groups, where K is amenable. As a special case, this comprises a result of Żuk regarding the ℓ2-spectral radius of symmetric random walks on such groups.

  • articleNo Access

    THE HAUSDORFF DIMENSION OF A GRAPH-DIRECTED SET WHOSE UNDERLYING MULTIGRAPH IS A CARTESIAN PRODUCT OR A TENSOR PRODUCT OF MULTIGRAPHS

    Fractals01 Sep 2012

    In this paper, we compute the Hausdorff dimension of a graph-directed set when the underlying multigraph is a Cartesian product or a tensor product of several multigraphs. We give explicit formulas in terms of the eigenvalues of the graph and the similarity ratios used with each graph.

  • articleNo Access

    PERFORMANCE OF THE HHT-α METHOD FOR THE SOLUTION OF NONLINEAR SYSTEMS

    The HHT-α method previously developed shows favorable numerical dissipation, in addition to unconditional stability, in the solution of linear elastic systems. However, its performance in the solution of nonlinear systems has not been studied yet. In this paper, the numerical properties of a subfamily of this integration method with -⅓ ≤ α ≤ 0, β = ¼(1 - α)2 and γ = ½-α for the solution of nonlinear systems are analytically explored using a linearized analysis, where the stiffness term in total form is used to determine the restoring force. A theoretical proof of unconditional stability for nonlinear systems is presented. The subfamily of the integration method is verified to possess favorable numerical dissipation for both linear and nonlinear systems. Period distortion affected by the step degree of either nonlinearity or convergence is studied. Although the analysis is conducted for a single-degree-of-freedom nonlinear system, the application to a multiple-degree-of-freedom nonlinear system is also illustrated. It is confirmed that the performance of the HHT-α method for nonlinear systems is generally the same as that for linear elastic systems, except for the high dependence on the step degree of nonlinearity.

  • articleNo Access

    Further Insights Into Time-Integration Method Based on Bernstein Polynomials and Bezier Curve for Structural Dynamics

    In [M. M. Malakiyeh, S. Shojaee and S. Hamzehei-Javaran, Development of a direct time integration method based on Bezier curve and 5th-order Berstein basis function, Comput. Struct. 194 (2108) 15–31] an unconditionally stable implicit time-integration method using the Bezier curve was proposed for solving structural dynamic problems. In this study, a new class of the previous algorithm is presented by using the Bernstein polynomials and the Bezier curve as the interpolation functions for solving the equations of motion with the possibility of using large time steps. The spectral radius, period elongation, amplitude decay and overshooting of the present method are investigated and compared with some other methods. To show the high-performance, robustness and validity of this method, five numerical examples are presented. The theoretical analysis and numerical examples show that the proposed method has low dissipation in the lower modes and high dissipation in the higher modes in comparison with the other methods reported in the literature.

  • articleNo Access

    Further results on the distance signless Laplacian spectrum of graphs

    The distance signless Laplacian matrix DQ(G) of a connected graph G is defined as DQ(G)=Tr(G)+D(G), where D(G) is the distance matrix of G and Tr(G) is the diagonal matrix whose main entries are the vertex transmissions of G, and the spectral radius of a connected graph G is the largest eigenvalue of DQ(G). In this paper, first we obtain the DQ(G)-eigenvalues of the join of certain regular graphs. Next, we give some new bounds on the distance signless Laplacian spectral radius of a graph G in terms of graph parameters and characterize the extremal graphs. Utilizing these results we present some upper and lower bounds on the distance signless Laplacian energy of a graph G.

  • articleNo Access

    On eigenvalues of the reciprocal distance signless Laplacian matrix of graphs

    For a simple connected graph G, the reciprocal transmission TrG(v) of a vertex v is defined as

    TrG(v)=uV(G)1dG(u,v),uv.
    The reciprocal distance signless Laplacian (briefly RDSL) matrix of a connected graph G is defined as RQ(G)=diag(Tr(G))+RD(G), where RD(G) is the Harary matrix (reciprocal distance matrix) of G and diag(Tr(G)) is the diagonal matrix of the vertex reciprocal transmissions in G. In this paper, we first investigate the RDSL spectrum of the join and also joined union of graphs and we construct new pairs of equienergetic graphs by using the joined union of regular graphs. Then we obtain some bounds on the spectral radius of reciprocal distance signless Laplacian matrix of G, which is the largest eigenvalue of the matrix RQ(G). We also characterize the extremal graphs.

  • articleNo Access

    On spectral radius and Zagreb Estrada index of graphs

    Let G be a graph with n vertices and let di be the degree of its ith vertex (di is the degree of vi), then the Zagreb matrix of G is the square matrix of order n whose (i,j)-entry is equal to di+dj if the ith and jth vertex of G are adjacent, and zero otherwise. We give some bounds for the Zagreb spectral radius in terms of the maximum degree and minimum degree of G, the Randić index R1/2, and the first Zagreb index M1. We also obtain some bounds for the Zagreb Estrada index.

  • articleNo Access

    ON THE SECOND LARGEST SPECTRAL RADIUS OF UNICYCLIC BIPARTITE GRAPHS

    In this paper, we determine the two graphs in the class of unicyclic bipartite graphs with n vertices, having the first two largest spectral radius.

  • articleNo Access

    TWO SHARP UPPER BOUNDS FOR THE SIGNLESS LAPLACIAN SPECTRAL RADIUS OF GRAPHS

    The signless Laplacian matrix of a graph is the sum of its degree diagonal and adjacency matrices. In this paper, we present a sharp upper bound for the spectral radius of the adjacency matrix of a graph. Then this result and other known results are used to obtain two new sharp upper bounds for the signless Laplacian spectral radius. Moreover, the extremal graphs which attain an upper bound are characterized.

  • articleNo Access

    SPECTRAL RADII OF UNICYCLIC GRAPHS WITH FIXED NUMBER OF CUT VERTICES

    Let formula be the set of unicyclic graphs with n vertices and k cut vertices. In this paper, we determine the unique graph with the maximal spectral radius among all graphs in formula for 1 ≤ k ≤ n - 3.

  • articleNo Access

    GRAPHS WITH SMALL INDEPENDENCE NUMBER MINIMIZING THE SPECTRAL RADIUS

    The independence number of a graph is defined as the maximum size of a set of pairwise non-adjacent vertices and the spectral radius is defined as the maximum eigenvalue of the adjacency matrix of the graph. Xu et al. in [The minimum spectral radius of graphs with a given independence number, Linear Algebra and its Applications431 (2009) 937–945] determined the connected graphs of order n with independence number formula which minimize the spectral radius. In this paper, we show that the graph obtained from a path of order α by blowing up each vertex to a clique of order k minimizes the spectral radius among all connected graphs of order kα with independence number α for α = 3, 4 and conjecture that this is true for all α ∈ ℕ.

  • articleNo Access

    SPECTRAL RADIUS AND AVERAGE 2-DEGREE SEQUENCE OF A GRAPH

    In a simple connected graph, the average 2-degree of a vertex is the average degree of its neighbors. With the average 2-degree sequence and the maximum degree ratio of adjacent vertices, we present a sharp upper bound of the spectral radius of the adjacency matrix of a graph, which improves a result in [Y. H. Chen, R. Y. Pan and X. D. Zhang, Two sharp upper bounds for the signless Laplacian spectral radius of graphs, Discrete Math. Algorithms Appl.3(2) (2011) 185–191].

  • articleNo Access

    The spectral radius of maximum weighted cycle

    Let 𝒞(Cn,Wn) denote the set of all weighted cycles with vertex set V(Cn)={v0,v1,,vn1}, edge set E(Cn)={vivj|ji±1modn} and positive weight set Wn={w1w2wn>0}. A weighted cycle G𝒞(Cn,Wn) is called maximum if λ1(G)λ1(G) for any G𝒞(Cn,Wn). In this paper, we give some properties of the Perron vector for the maximum weighted graphs and then determine the maximum weighted cycle in 𝒞(Cn,Wn).